MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® SODIUM FLUORIDE POTASSIUM OXALATE BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® SODIUM FLUORIDE POTASSIUM OXALATE BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 367922
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the sample probe crashed into rubber stopper on bd vacutainer® sodium fluoride potassium oxalate blood collection tubes, causing the instrument to stop.
 
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation summary: bd had not received samples or photos for investigation.Therefore, retention samples from bd inventory were evaluated by functional testing.The 100 retentions were visually inspected with the hemogard closure assembly correctly assembled and placed on the tubes.There were no cocked stoppers identified that would cause the hemogard closure assembly to not be applied correctly.10 retention samples were draw tested with all weights being within specification limits.No issues with the hemogard closure assembly being loose or separating during or after the draw testing was completed.Sixty (60) retained samples were sent to franklin lakes for r&d testing.Bd was unable to confirm the customer¿s indicated failure mode based on the r&d retained samples (30) test results.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.Additionally, the ongoing investigation into customer closure separation (decapping) failures has made progress in the last few months.Bd performed a thorough investigation into this issue utilizing root cause analysis tools.Bd identified two potential root causes, and product was manufactured under different experimental conditions to evaluate the potential causes.The product samples were tested to verify key factors in production that may contribute to the separation of the cap from the stopper in automation lines delivering tubes to analyzers.During root cause analysis sessions and testing, bd identified our internal testing method for stopper function required improvement to better reflect the dynamics and forces seen at the decapping step in tube automation lines.This method has been released and continues to be tested in parallel with historic methods to verify effectiveness in replicating the field failures.To date it has been able to better reflect the performance seen at our customer sites and we are moving to fully validate it for use on our design specifications in the future.To date bd has not been able to identify a definitive root cause, but our r&d team will continue to investigate complaints for this defect.A complaint history review was conducted, and no trends were identified.Based on the severity and occurrence rate of this issue no corrective action will be taken at this time.Complaints received for this device and reported conditions will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for the identification of emerging trends.

Brand Name
BD VACUTAINER® SODIUM FLUORIDE POTASSIUM OXALATE BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key18235984
Report Number1917413-2023-01191
Device Sequence Number6983783
Product Code JKA
UDI-Device Identifier00382903679225
UDI-Public(01)00382903679225
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K945952
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2023
Device Catalogue Number367922
Device Lot Number2227142
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2023
Supplement Date Received by Manufacturer02/13/2024
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date03/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown